Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 222, NWS Shreveport, LA

June 9, 2007De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 9, 2007, 5:45 PM CDT for De Soto Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2007, 5:45 PM CDT (22:45 UTC)
Expired
Jun 9, 2007, 6:23 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:22 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 9, 3:22 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT SAT JUN 9 2007

.DISCUSSION...

SO FAR THINGS ARE A LITTLE QUIETER THAN EXPECTED...THOUGH SEVERAL
HOURS OF HEATING REMAIN. STILL EXPECTING UP TO SCATTERED
CONVECTION THIS AFTERNOON...WITH ISOLATED THIS EVENING. ALL POPS
THIS EVENING 20 PERCENT. MORE OF THE SAME THROUGH MONDAY WITH
SUMMERTIME TEMPERATURES ASSISTING SUMMERTIME AFTERNOON/EVENING
THUNDERSTORMS AS SOMEWHAT DIRTY HIGH PRESSURE CONTINUES.

WILL KEEP OUT MENTION OF WEATHER MIDWEEK...TUES WED...AS IN PREVIOUS
FORECAST...AS HIGH PRESSURE CAPS AREA AND KEEPS MOST CONVECTION
AROUND OUR PERIPHERY. SLOW TROUGH OF LOW PRESSURE IN THE FLOW
ALOFT COMES INTO VIEW TO OUR NW OVER THE PLAINS LATE WEEK...THUS
TAPPING GULF BETTER AND MAYBE COOLING THE CAP...SO CONVECTION
RETURNS TO FORECAST THURSDAY...REACHING SCATTERED COVERAGE ON
SATURDAY. /17/

&&

.AVIATION...

VFR CIGS WILL PERSIST THROUGH MUCH OF THE TAF PERIOD...ALTHOUGH MVFR
CIGS/VSBYS WILL BE POSSIBLE IN/NEAR CONVECTION THAT HAS DEVELOPED
THIS AFTERNOON ACROSS EXTREME NE TX/NCNTRL/NW LA ALONG A STATIONARY
FRONTAL BOUNDARY. SCATTERED CONVECTION WILL PERSIST THROUGH EARLY
EVENING BEFORE DIMINISHING...WITH RESIDUAL CONVECTIVE DEBRIS
LINGERING THROUGH THE FIRST HALF OF THE OVERNIGHT HOURS. EXPECT
MVFR VSBYS TO DEVELOP IN AREAS THAT RECEIVE RAIN TODAY...WITH
PATCHY DENSE FOG DEVELOPING ONCE AGAIN. ANY LIFR CIGS/VSBYS THAT
DEVELOP OVERNIGHT WILL LIFT TO MVFR BY MIDMORNING...AND VFR BY
MIDDAY. ANY CONVECTION THAT DEVELOPS SUNDAY SHOULD POSSIBLY AFFECT
THE SW AR TERMINALS DURING THE AFTERNOON. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  95  73  94 /  20  20  20  20
MLU  72  95  71  94 /  20  20  20  20
DEQ  70  90  71  91 /  20  20  20  20
TXK  72  93  72  92 /  20  20  20  20
ELD  71  94  70  93 /  20  20  20  20
TYR  72  93  72  93 /  20  20  20  20
GGG  72  94  71  94 /  20  20  20  20
LFK  72  95  72  95 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/15
Hazardous weather outlook, Jun 9, 12:00 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A STATIONARY FRONTAL BOUNDARY REMAINS ACROSS NORTHEAST TEXAS INTO
SOUTHWEST ARKANSAS THIS MORNING. THIS FEATURE ALONG WITH A RESIDUAL
OUTFLOW BOUNDARY ACROSS NORTHWEST LOUISIANA WILL HELP TO FOCUS WIDELY
SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY. DUE TO THE
MOIST AIRMASS AND MODERATE INSTABILITY IN PLACE...ANY STORMS THAT
DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY
DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING AND THE POSSIBILITY
OF HAIL AND ISOLATED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION
WILL NOT BE NEEDED TODAY OR TONIGHT.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:46 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine44 min
Jun 8, 8:31 PM CDTSevere Thunderstorm WarningSHVOuachita59 min
Jun 8, 9:00 PM CDTFlash Flood WarningSHVOuachita60 min
Jun 9, 4:12 PM CDTSevere Thunderstorm WarningSHVBienville41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.